Lawsuit: Gastrointestinal Bleeding from Blamed for Death

Home » Drug Injury » Lawsuit: Gastrointestinal Bleeding from Blamed for Death

A new lawsuit has been filed against Janssen Research & Development and Johnson & Johnson Pharmaceutical Research alleging that the plaintiff sustained severe gastrointestinal bleeding from . Allegedly the plaintiff ingested the medication from the beginning towards the end of April in 2016, for the management of pulmonary embolism.

According to the lawsuit, the plaintiff suffered anemia, melena, and gastrointestinal bleeding on April 18, 2016. The lawsuit also alleges that in addition to gastrointestinal bleeding from , the plaintiff sustained a heart attack on that same day. Respiratory failure and hemorrhagic shock also contributed to her death on April 25, 2016, which the lawsuit alleges is tied to her use of .

Multiple blood transfusions were required for the patient after she sustained severe gastrointestinal bleeding from and her hospitalization was required as a result of the severe side effects. The lawsuit was filed on behalf of the representative of her estate, her daughter, arguing for wrongful death.

What’s Prescribed for?

is used to treat deep vein thrombosis as well as pulmonary embolism. However, it has been associated with a broad range of serious side effects not the least of which is gastrointestinal bleeding from .

Although many patients were under the impression they had been informed about all the major side effects of using this drug, many have had to file legal claims to recover compensation after dealing with gastrointestinal bleeding from . Many of these claims argue that the manufacturers knew about the risks and failed to warn the public about the dangers.

Side Effects

is a very popular blood thinning drug that has unfortunately been linked to a number of uncontrollable gastrointestinal bleeding events. These can be extremely difficult to treat and life threatening.

 blood thinner study published recentlyWarning signs of gastrointestinal bleeding from include, black or red colored stool, swelling or weakness of the extremities and discolored urine. Doctors may additionally use imaging technology to identify gastrointestinal bleeding from although patients may report their symptoms to a physician who considers additional testing and evaluation options.

In the event that gastrointestinal bleeding from is severe and tests are unable to identify the source, the patient may have to undergo immediate surgery so that doctors can evaluate the entire small intestine.

Unfortunately a growing number of patients have come forward and alleged that the makers of the popular blood thinning drug did not inform patients or physicians about the severe dangers of gastrointestinal bleeding from . Other severe side effects have also compromised numerous other patients and have led to legal claims, jury awards, and settlements.

Have you already developed major medical problems or lost a loved one because of a drug side effect? If so, taking action immediately is strongly recommended. 

If you or someone you know has been negatively affected by gastrointestinal bleeding from , consult with the lawyers at McDonald Worley to file a claim. The consultation is free.